Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 211, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 19, 2022, 12:53 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 12:53 PM MST (19:53 UTC)
- Expired
- Aug 19, 2022, 3:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 68 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039
WGUS55 KVEF 191953
FFWVEF
AZC015-192245-
/O.NEW.KVEF.FF.W.0211.220819T1953Z-220819T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1253 PM PDT Fri Aug 19 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northern Mohave County in northwestern Arizona...
* Until 345 PM MST.
* At 1253 PM MST, Doppler radar indicated thunderstorms near Hildale
producing heavy rain which will flow down Short Creek into
Colorado City. Flash flooding is expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, Short Creek, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3700 11293 3692 11298 3700 11310 3700 11300
3700 11299
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
154
WGUS75 KVEF 192115
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
215 PM PDT Fri Aug 19 2022
AZC015-192245-
/O.CON.KVEF.FF.W.0211.000000T0000Z-220819T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
215 PM MST Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST THIS
AFTERNOON FOR NORTHERN MOHAVE COUNTY...
At 215 PM MST, Doppler radar indicated that heavy rain had moved
away from Short Creek. However, at 209 PM MST, a stream gauge in
Colorado City showed a water rise of over 2.5 feet in 13 minutes.
Colorado City Dispatch reports that four roads which cross Short
Creek are closed.
HAZARD...Life-threatening flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3700 11293 3692 11298 3700 11310 3700 11300
3700 11299
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM397
WGUS75 KVEF 192235
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
335 PM PDT Fri Aug 19 2022
AZC015-192245-
/O.EXP.KVEF.FF.W.0211.000000T0000Z-220819T2245Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
335 PM MST Fri Aug 19 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST THIS AFTERNOON FOR
NORTHERN MOHAVE COUNTY...
Water has receded in Short Creek. Flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
LAT...LON 3700 11293 3692 11298 3700 11310 3700 11300
3700 11299
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:17 AM MST, 9 hours 36 minutes earlier.
Area forecast discussion, Aug 19, 3:17 AM MST, 9 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 317 AM PDT Fri Aug 19 2022 .SYNOPSIS...Thunderstorm chances will continue through Saturday before high pressure building in from the Pacific brings a temporary break Sunday through Tuesday. Locally heavy rain will be possible with thunderstorms, with the greatest risk in and east of Mohave County. Temperatures will hover slightly below normal, more so in areas which see the most clouds and rain. && .DISCUSSION...Through next Thursday. Active late evening has carried over into the early morning hours with radar detecting a line of showers and thunderstorms from Las Vegas extending westward to Pahrump and Death Valley NP. HRRR suggests this area will gradual fizzle out by 5 am but anticipate at least some lingering showers continuing past sunrise across eastern San Bernardino, southern Clark and southwest Mohave Counties. Broad trough positioned across Nevada early this morning is progged to slowly shift east into Utah as ridge over the eastern Pacific nosed inland across California and Nevada over the weekend. Plenty of moisture to support convection remains in place today in southeast Nevada, eastern San Bernardino and all of Mohave Counties. HREF 3HR probability-matched mean QPF hot spots suggest higher rain rates with storms will be just east of Mohave County today and Saturday. However, can not rule out a few storms impacting parts of Mohave County. Heavy rain signatures less prominent for southern Nevada and eastern California. With stronger cores, wind gusts approaching 50 kts highest withing eastern San Bernardino County and the lower Colorado River late this afternoon and evening. As the ridge noses in from the west, NBM PoPs continue to decrease through Monday, but not totally being removed out of Mohave County. By the middle of next week, PoPs are back on the increase as east- southeast flow around high center positioned off to our east. Temperatures will continue to hover at or slightly below normal through the weekend. Monday and Tuesday slated to be the warmest days before higher humidity and storms chances return Wednesday and Thursday. && .AVIATION...For Harry Reid...Isolated thunderstorms are expected to develop once again this afternoon and early evening, mainly over the higher terrain surrounding the Vegas valley. Coverage should be less than the past few days and direct impacts at the terminal are not expected. However, gusty outflow winds to 30kts from storms are still possible with the highest chances being between 21Z and 00Z. Outside of thunderstorm activity, light and variable winds and skies SCT AOA 15kft can be expected. Thunderstorm chances have decreased for the weekend, but a few isolated storms cannot be ruled out each afternoon or early evening. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorm activity will still be possible at the Vegas area and Lower Colorado River TAF sites today. The best time for storms will be between 20Z and 06Z and even if not directly impacted by storms, outflow winds to 30kts from the direction of the convection will be possible. No convective activity is expected near KBIH or KDAG today. Outside of the thunderstorms activity, most sites should see winds that are generally light favoring typical diurnal variations along with skies FEW to SCT AOA 15kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Pierce AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 19, 9:23 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
923 AM PDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 3 WSW LAS VEGAS BAY 36.10N 114.92W
08/19/2022 CLARK NV PUBLIC
PICTURE ON SOCIAL MEDIA SHOWS TREE BLOWN
OVER FROM THUNDERSTORM WINDS IN THE LAKE LAS
VEGAS COMMUNITY.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 18, 6:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 18, 7:08 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Aug 18, 11:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Aug 18, 11:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.